Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Galois equivariance and stable motivic homotopy theory


Authors: J. Heller and K. Ormsby
Journal: Trans. Amer. Math. Soc. 368 (2016), 8047-8077
MSC (2010): Primary 14F42, 55P91; Secondary 11E81, 19E15
DOI: https://doi.org/10.1090/tran6647
Published electronically: February 12, 2016
MathSciNet review: 3546793
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For a finite Galois extension of fields $ L/k$ with Galois group $ G$, we study a functor from the $ G$-equivariant stable homotopy category to the stable motivic homotopy category over $ k$ induced by the classical Galois correspondence. We show that after completing at a prime and $ \eta $ (the motivic Hopf map) this results in a full and faithful embedding whenever $ k$ is real closed and $ L=k[i]$. It is a full and faithful embedding after $ \eta $-completion if a motivic version of Serre's finiteness theorem is valid. We produce strong necessary conditions on the field extension $ L/k$ for this functor to be full and faithful. Along the way, we produce several results on the stable $ C_2$-equivariant Betti realization functor and prove convergence theorems for the $ p$-primary $ C_2$-equivariant Adams spectral sequence.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, Stable homotopy and generalised homology, University of Chicago Press, Chicago, Ill.-London, 1974. Chicago Lectures in Mathematics. MR 0402720 (53 #6534)
  • [2] Shôrô Araki and Kouyemon Iriye, Equivariant stable homotopy groups of spheres with involutions. I, Osaka J. Math. 19 (1982), no. 1, 1-55. MR 656233 (83h:55028)
  • [3] Pat W. Beaulieu and Tommy C. Palfrey, The Galois number, Math. Ann. 309 (1997), no. 1, 81-96. MR 1467647 (98k:11040), https://doi.org/10.1007/s002080050103
  • [4] M. Bökstedt, W. C. Hsiang, and I. Madsen, The cyclotomic trace and algebraic $ K$-theory of spaces, Invent. Math. 111 (1993), no. 3, 465-539. MR 1202133 (94g:55011), https://doi.org/10.1007/BF01231296
  • [5] A. K. Bousfield, The localization of spectra with respect to homology, Topology 18 (1979), no. 4, 257-281. MR 551009 (80m:55006), https://doi.org/10.1016/0040-9383(79)90018-1
  • [6] D.-C. Cisinski and F. Déglise,
    Triangulated categories of mixed motives,
    ArXiv e-prints, 0912.2110v3.
  • [7] Pierre Deligne, Théorie de Hodge. III, Inst. Hautes Études Sci. Publ. Math. 44 (1974), 5-77 (French). MR 0498552 (58 #16653b)
  • [8] Ethan S. Devinatz and Michael J. Hopkins, Homotopy fixed point spectra for closed subgroups of the Morava stabilizer groups, Topology 43 (2004), no. 1, 1-47. MR 2030586 (2004i:55012), https://doi.org/10.1016/S0040-9383(03)00029-6
  • [9] Pedro F. dos Santos, A note on the equivariant Dold-Thom theorem, J. Pure Appl. Algebra 183 (2003), no. 1-3, 299-312. MR 1992051 (2004b:55021), https://doi.org/10.1016/S0022-4049(03)00029-X
  • [10] Andreas W. M. Dress, Notes on the theory of representations of finite groups. Part I: The Burnside ring of a finite group and some AGN-applications, Universität Bielefeld, Fakultät für Mathematik, Bielefeld, 1971. With the aid of lecture notes, taken by Manfred Küchler. MR 0360771 (50 #13218)
  • [11] Daniel Dugger, Replacing model categories with simplicial ones, Trans. Amer. Math. Soc. 353 (2001), no. 12, 5003-5027 (electronic). MR 1852091 (2002f:55043), https://doi.org/10.1090/S0002-9947-01-02661-7
  • [12] Daniel Dugger, An Atiyah-Hirzebruch spectral sequence for $ KR$-theory, $ K$-Theory 35 (2005), no. 3-4, 213-256 (2006). MR 2240234 (2007g:19004), https://doi.org/10.1007/s10977-005-1552-9
  • [13] Daniel Dugger and Daniel C. Isaksen, Topological hypercovers and $ \mathbb{A}^1$-realizations, Math. Z. 246 (2004), no. 4, 667-689. MR 2045835 (2005d:55026), https://doi.org/10.1007/s00209-003-0607-y
  • [14] Daniel Dugger and Daniel C. Isaksen, The motivic Adams spectral sequence, Geom. Topol. 14 (2010), no. 2, 967-1014. MR 2629898 (2011e:55024), https://doi.org/10.2140/gt.2010.14.967
  • [15] William G. Dwyer and Eric M. Friedlander, Algebraic and etale $ K$-theory, Trans. Amer. Math. Soc. 292 (1985), no. 1, 247-280. MR 805962 (87h:18013), https://doi.org/10.2307/2000179
  • [16] Halvard Fausk, Equivariant homotopy theory for pro-spectra, Geom. Topol. 12 (2008), no. 1, 103-176. MR 2377247 (2009c:55010), https://doi.org/10.2140/gt.2008.12.103
  • [17] H. Fausk, P. Hu, and J. P. May, Isomorphisms between left and right adjoints, Theory Appl. Categ. 11 (2003), No. 4, 107-131. MR 1988072 (2004d:18006)
  • [18] Eric M. Friedlander and Barry Mazur, Filtrations on the homology of algebraic varieties, Mem. Amer. Math. Soc. 110 (1994), no. 529, x+110. With an appendix by Daniel Quillen. MR 1211371 (95a:14023), https://doi.org/10.1090/memo/0529
  • [19] Eric M. Friedlander and Mark E. Walker, Rational isomorphisms between $ K$-theories and cohomology theories, Invent. Math. 154 (2003), no. 1, 1-61. MR 2004456 (2004j:19002), https://doi.org/10.1007/s00222-003-0300-0
  • [20] J. P. C. Greenlees and J. P. May, Generalized Tate cohomology, Mem. Amer. Math. Soc. 113 (1995), no. 543, viii+178. MR 1230773 (96e:55006), https://doi.org/10.1090/memo/0543
  • [21] Jeremiah Heller and Mircea Voineagu, Vanishing theorems for real algebraic cycles, Amer. J. Math. 134 (2012), no. 3, 649-709. MR 2931220, https://doi.org/10.1353/ajm.2012.0022
  • [22] M. Hill, M. Hopkins, and D. Ravenel,
    On the non-existence of elements of Kervair invariant one,
    ArXiv e-prints, 0908.3724v2.
  • [23] Mark Hovey, Spectra and symmetric spectra in general model categories, J. Pure Appl. Algebra 165 (2001), no. 1, 63-127. MR 1860878 (2002j:55006), https://doi.org/10.1016/S0022-4049(00)00172-9
  • [24] Marc Hoyois, From algebraic cobordism to motivic cohomology, J. Reine Angew. Math. 702 (2015), 173-226. MR 3341470, https://doi.org/10.1515/crelle-2013-0038
  • [25] M. Hoyois,
    Traces and fixed points in stable motivic homotopy theory,
    ArXiv e-prints, 1309.6147v1.
  • [26] Po Hu, Base change functors in the $ \mathbb{A}^1$-stable homotopy category, Homology Homotopy Appl. 3 (2001), no. 2, 417-451. Equivariant stable homotopy theory and related areas (Stanford, CA, 2000). MR 1856035 (2002g:14023)
  • [27] Po Hu and Igor Kriz, Real-oriented homotopy theory and an analogue of the Adams-Novikov spectral sequence, Topology 40 (2001), no. 2, 317-399. MR 1808224 (2002b:55032), https://doi.org/10.1016/S0040-9383(99)00065-8
  • [28] P. Hu, I. Kriz, and K. Ormsby, Convergence of the motivic Adams spectral sequence, J. K-Theory 7 (2011), no. 3, 573-596. MR 2811716 (2012h:14054), https://doi.org/10.1017/is011003012jkt150
  • [29] P. Hu, I. Kriz, and K. Ormsby, The homotopy limit problem for Hermitian K-theory, equivariant motivic homotopy theory and motivic Real cobordism, Adv. Math. 228 (2011), no. 1, 434-480. MR 2822236, https://doi.org/10.1016/j.aim.2011.05.019
  • [30] Sören Illman, Smooth equivariant triangulations of $ G$-manifolds for $ G$ a finite group, Math. Ann. 233 (1978), no. 3, 199-220. MR 0500993 (58 #18474)
  • [31] J. F. Jardine, Motivic symmetric spectra, Doc. Math. 5 (2000), 445-553 (electronic). MR 1787949 (2002b:55014)
  • [32] Kazuya Kato and Shuji Saito, Unramified class field theory of arithmetical surfaces, Ann. of Math. (2) 118 (1983), no. 2, 241-275. MR 717824 (86c:14006), https://doi.org/10.2307/2007029
  • [33] T. Y. Lam, Introduction to quadratic forms over fields, Graduate Studies in Mathematics, vol. 67, American Mathematical Society, Providence, RI, 2005. MR 2104929 (2005h:11075)
  • [34] M. Levine,
    A comparison of motivic and classical homotopy theories,
    ArXiv e-prints, 1201.0283v4.
  • [35] L. G. Lewis Jr., J. P. May, M. Steinberger, and J. E. McClure, Equivariant stable homotopy theory, Lecture Notes in Mathematics, vol. 1213, Springer-Verlag, Berlin, 1986. With contributions by J. E. McClure. MR 866482 (88e:55002)
  • [36] Michael A. Mandell, Equivariant symmetric spectra, Homotopy theory: relations with algebraic geometry, group cohomology, and algebraic $ K$-theory, Contemp. Math., vol. 346, Amer. Math. Soc., Providence, RI, 2004, pp. 399-452. MR 2066508 (2005d:55019), https://doi.org/10.1090/conm/346/06297
  • [37] J. P. May, Picard groups, Grothendieck rings, and Burnside rings of categories, Adv. Math. 163 (2001), no. 1, 1-16. MR 1867201 (2002k:18011), https://doi.org/10.1006/aima.2001.1996
  • [38] F. Morel,
    Rational stable splitting of grassmannians and rational motivic sphere spectrum,
    preprint.
  • [39] Fabien Morel, On the motivic $ \pi _0$ of the sphere spectrum, Axiomatic, enriched and motivic homotopy theory, NATO Sci. Ser. II Math. Phys. Chem., vol. 131, Kluwer Acad. Publ., Dordrecht, 2004, pp. 219-260. MR 2061856 (2005e:19002), https://doi.org/10.1007/978-94-007-0948-5_7
  • [40] Fabien Morel and Vladimir Voevodsky, $ {\bf A}^1$-homotopy theory of schemes, Inst. Hautes Études Sci. Publ. Math. 90 (1999), 45-143 (2001). MR 1813224 (2002f:14029)
  • [41] D. Orlov, A. Vishik, and V. Voevodsky, An exact sequence for $ K^M_\ast /2$ with applications to quadratic forms, Ann. of Math. (2) 165 (2007), no. 1, 1-13. MR 2276765 (2008c:19001), https://doi.org/10.4007/annals.2007.165.1
  • [42] K. Ormsby and P. A. Østvær,
    Stable motivic $ \pi _1$ of low-dimensional fields,
    ArXiv eprints, 1310.2970v1.
  • [43] I. Panin, K. Pimenov, and O. Röndigs,
    On Voevodsky's algebraic $ K$-theory spectrum,
    In Algebraic topology, volume 4 of Abel Symp., pages 279-330. Springer, Berlin, 2009.
  • [44] Gereon Quick, Profinite $ G$-spectra, Homology Homotopy Appl. 15 (2013), no. 1, 151-189. MR 3079203, https://doi.org/10.4310/HHA.2013.v15.n1.a9
  • [45] Andreas Rosenschon and Paul Arne Østvær, Rigidity for pseudo pretheories, Invent. Math. 166 (2006), no. 1, 95-102. MR 2242633 (2007g:14018), https://doi.org/10.1007/s00222-006-0508-x
  • [46] Andrei Suslin and Vladimir Voevodsky, Singular homology of abstract algebraic varieties, Invent. Math. 123 (1996), no. 1, 61-94. MR 1376246 (97e:14030), https://doi.org/10.1007/BF01232367
  • [47] Andrei Suslin and Vladimir Voevodsky, Bloch-Kato conjecture and motivic cohomology with finite coefficients, The arithmetic and geometry of algebraic cycles (Banff, AB, 1998) NATO Sci. Ser. C Math. Phys. Sci., vol. 548, Kluwer Acad. Publ., Dordrecht, 2000, pp. 117-189. MR 1744945 (2001g:14031)
  • [48] Vladimir Voevodsky, $ \mathbf {A}^1$-homotopy theory, Proceedings of the International Congress of Mathematicians, Vol. I (Berlin, 1998), 1998, pp. 579-604 (electronic). MR 1648048 (99j:14018)
  • [49] Vladimir Voevodsky, Motivic cohomology with $ {\bf Z}/2$-coefficients, Publ. Math. Inst. Hautes Études Sci. 98 (2003), 59-104. MR 2031199 (2005b:14038b), https://doi.org/10.1007/s10240-003-0010-6
  • [50] Vladimir Voevodsky, Reduced power operations in motivic cohomology, Publ. Math. Inst. Hautes Études Sci. 98 (2003), 1-57. MR 2031198 (2005b:14038a), https://doi.org/10.1007/s10240-003-0009-z
  • [51] Vladimir Voevodsky, Unstable motivic homotopy categories in Nisnevich and cdh-topologies, J. Pure Appl. Algebra 214 (2010), no. 8, 1399-1406. MR 2593671 (2011e:14041), https://doi.org/10.1016/j.jpaa.2009.11.005
  • [52] Vladimir Voevodsky, On motivic cohomology with $ \mathbf {Z}/l$-coefficients, Ann. of Math. (2) 174 (2011), no. 1, 401-438. MR 2811603 (2012j:14030), https://doi.org/10.4007/annals.2011.174.1.11
  • [53] Vladimir Voevodsky, Andrei Suslin, and Eric M. Friedlander, Cycles, transfers, and motivic homology theories, Annals of Mathematics Studies, vol. 143, Princeton University Press, Princeton, NJ, 2000. MR 1764197 (2001d:14026)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 14F42, 55P91, 11E81, 19E15

Retrieve articles in all journals with MSC (2010): 14F42, 55P91, 11E81, 19E15


Additional Information

J. Heller
Affiliation: Mathematical Institute, University of Bonn, Endenicher Allee 60, 53115 Bonn, Germany
Address at time of publication: Department of Mathematics, University of Illinois at Urbana-Champaign, 1409 W. Green Street, Urbana, Illinois 61801
Email: jeremiahheller.math@gmail.com

K. Ormsby
Affiliation: Department of Mathematics, Reed College, 3203 SE Woodstock Boulevard, Portland, Oregon 97202-8199
Email: ormsbyk@reed.edu

DOI: https://doi.org/10.1090/tran6647
Keywords: Equivariant and motivic stable homotopy theory, equivariant Betti realization
Received by editor(s): June 14, 2014
Received by editor(s) in revised form: December 16, 2014, and March 22, 2015
Published electronically: February 12, 2016
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society